MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Axios¿; gallbladder drainage stent and delivery system

BOSTON SCIENTIFIC CORPORATION Axios¿; gallbladder drainage stent and delivery system
Model Number M00553640
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted transgastric to the gallbladder for the treatment of acute cholecystitis during an endoscopic ultrasound (eus) - guided gallbladder drainage procedure performed on an unknown date.During an endoscopic procedure performed on (b)(6)2026, to remove a previously implanted device and replace the double-pigtail stent with an endoscopic biliary drainage (ebd) stent, the proximal tip of the device was found to have migrated into the abdominal cavity.Cannulation of the gallbladder was performed, and an attempt was made to retrieve the device using grasping forceps.However, significant resistance was encountered when the proximal tip migrated into the stomach, and the procedure was discontinued.A subsequent retrieval attempt was made using a snare; however, the snare broke during the procedure.Retrieval was then reattempted using grasping forceps.Repeated attempts with the forceps resulted in separation of the device.The separated and unraveled device components were subsequently retrieved piece by piece until the entire device had been removed.There was no adverse event reported due to this event.Additional information received on august 5, 2026.It was reported that the indication was not yet resolved at the time of the migration; therefore, an endoscopic biliary drainage (ebd) stent was implanted.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted transgastric to the gallbladder for the treatment of acute cholecystitis during an endoscopic ultrasound (eus) - guided gallbladder drainage procedure performed on an unknown date.During an endoscopic procedure performed on (b)(6) 2026, to remove a previously implanted device and replace the double-pigtail stent with an endoscopic biliary drainage (ebd) stent, the proximal tip of the device was found to have migrated into the abdominal cavity.Cannulation of the gallbladder was performed, and an attempt was made to retrieve the device using grasping forceps.However, significant resistance was encountered when the proximal tip migrated into the stomach, and the procedure was discontinued.A subsequent retrieval attempt was made using a snare; however, the snare broke during the procedure.Retrieval was then reattempted using grasping forceps.Repeated attempts with the forceps resulted in separation of the device.The separated and unraveled device components were subsequently retrieved piece by piece until the entire device had been removed.The endoscopic biliary drainage (ebd) stent was also successfully implanted.There was no adverse event reported due to this event.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information received on august 5, 2026.Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block e1: initial reporter facility name: (b)(6) ; reported here as this exceeded character limit for designated field.Initial reporter city:(b)(6) prefecture; reported here as this exceeded character limit for designated field.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a0401 captures the reportable event of stent break.Block h11: investigation results: based on all available information, boston scientific corporation was unable to confirm the reported events of the stent migration, stent break and stent difficult to remove.The complaint device was not returned; therefore, product analysis could not be performed.Stent migration is also noted within the ifu as a possible adverse event associated with the use of the device.Taking all available information into consideration the investigation concluded that there is not enough evidence to determine whether the reported events were related to device handling, procedural factors, physician technique, or a potential device-related problem.The investigation findings did not lead to a definitive conclusion regarding the cause of the reported events.Without proper evaluation of the device, the most probable contributing cause remains unknown.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Similar complaint review: a similar complaint review was completed.There were no emerging trends identified that warrant further action.Device technical analysis: the complaint device was not returned; therefore, product analysis could not be performed.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent migration is noted within the instructions for use (ifu) as a known possible adverse event related to the use of the device.Investigation conclusion.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block e1: initial reporter facility name: (b)(6) ; reported here as this exceeded character limit for designated field.Initial reporter city: (b)(6) prefecture; reported here as this exceeded character limit for designated field.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf device code a0401 captures the reportable event of stent break.

Brand Name
Axios¿
Common Device Name
gallbladder drainage stent and delivery system
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway,
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50086728
Report Number3005099803-2026-03098
Device Sequence Number10479813
Product Code QXH
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150692
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553640
Device Catalogue NumberM00553640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2026
Supplement Date Received by Manufacturer08/05/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown